Jump to content
CrazyBoards.org

New to seizures


Recommended Posts

Hi everyone, I feel as if I finally found people who I can relate to.  When I read some of your stories I think what the hell am I complaining about??  But I am scared of seizures and I need your reassurance.  Any of my good friends who I told doesn

Link to comment
Share on other sites

Have you ever had an MRI or CT scan to look for your seizures?  It's scary as hell not knowing what you have, I know.  If your EEGs can't find anything, you (err, your doctor) might have to look have to look harder to find the problem.

The heart racing never happened to me during seizures, but that's how I feel while having a case of tachycardia- my heart would race and I would feel like I wasn't in my own body.  The room would spin because all my body was focusing on pumping more and more blood, sometimes I couldn't walk straight.  Maybe they're related ?  I dunno.  But I really think that getting this checked out further would be best.  If your current doctor isn't helping I urge to find someone who will.  Finding the right doctor REALLY helps.

For your depression, did you get the zoloft from your GP or are you seeing a psychiatrist as well?

Link to comment
Share on other sites

Hi and welcome to epilepsy.

The med go round is tough. Im not sure what you need to know about Lamictal--is it WORKING for the seizures? Did other meds NOT work? Did it work at a lower dose? Ive been on about everything, but...uh...nothing works and Ive got an insanely weird seizure pattern *grin*.

I find that I get used to side effects with time. Really. They go away, or get less bothersome. Right now Im on a superfast titration of Dopamax and Morontin. er. Topamax and Neurontin. And Ill be less stupid later. But for now, im DUMB. Itll go away. Some of your Lamictal issues probably will too, or you might be able to talk to your doc about lowering the dose a bit...communicate with him/her/it.

Shake it up...or...rather...STOP shaking it up! No shaking! gah shaking bad. Makes people sore. And welcome to the board.

Kassiane

<{POST_SNAPBACK}>

Thanks for welcoming me and for your imput!  I must tell you that your humor really helps me out.  When I first read the medications, I thought, hey, she means topomax and nuerontin!  Then of course I laughed.  My daughter who has bp tried almost every med and topomax seems to be working for her.  I felt so lost before I found this site.

Thank you!

Link to comment
Share on other sites

I'm off Keppra now, at least for the time being. I managed to get a rash. No one in TRIALS got a rash! And I get a freaking rash. But...we're hoping its coincidence and in a few months I can try again. Fingers toes and eyes are crossed.

Kassiane

<{POST_SNAPBACK}>

Geez Kass!!! they had to lower mine due to agrression, it seems that if I get 1500 mg of Keppra a day a have the urge grab a baseball bat and beat anything that has testicles and a mouth ( not really, but close)...Im at 750, and back to my old self again. Hopefully the rash was a fluke, but knowing your sensitvity....hmmmm...

Dollface I hope your Lamictal withdrawl goes well...my docs would LOVE to put me on Lamictal...they seem to think it would be the answer to all...but since I, like Kass, am also rashy...(broke out with Dilantin) and Lamictal is known to be a rashy one, they want me to steer clear unless its a last resort. At least you'll be in a hospital. I had to come off Tegretol after being on it for 15 years, at home, alone half the time. But all went well. I think I do alot better if I stress less ( I wrote alittle thread about my stress seizures.)

Link to comment
Share on other sites

Have you ever had an MRI or CT scan to look for your seizures?  It's scary as hell not knowing what you have, I know.  If your EEGs can't find anything, you (err, your doctor) might have to look have to look harder to find the problem.

An MRI or CT doesnt look for seizures, it looks to see if there's anything growing in your brain or malformations in how your brain is shaped or the arteries and the like. But unless theres something there that isnt supposed to be, or your blood vessels are shaped wrong or whatever, nothing that will identify the cause of your seizures is likely to show up.

The EEG is a far more useful tool...even if you need a really long one (i.e. 5 day inpatient, ambulatory) to get anything...this is what "looks for" seizures.

Kassiane

<{POST_SNAPBACK}>

wtf!  either I'm crazy, or someone lied to me...I had an MRI and was told they were looking for seizures.

well I'm already crazy so I'll go with that.....

Link to comment
Share on other sites

  • 2 weeks later...

Have you ever had an MRI or CT scan to look for your seizures?  It's scary as hell not knowing what you have, I know.  If your EEGs can't find anything, you (err, your doctor) might have to look have to look harder to find the problem.

An MRI or CT doesnt look for seizures, it looks to see if there's anything growing in your brain or malformations in how your brain is shaped or the arteries and the like. But unless theres something there that isnt supposed to be, or your blood vessels are shaped wrong or whatever, nothing that will identify the cause of your seizures is likely to show up.

The EEG is a far more useful tool...even if you need a really long one (i.e. 5 day inpatient, ambulatory) to get anything...this is what "looks for" seizures.

Kassiane

<{POST_SNAPBACK}>

As far as the heart racing thing, I get severe panic after a seizure...EVERYTIME...never fails. My post dictal makes other people have panic attacks. I dont take benzos at all...but I do keep valium at hand in case of a big tonic clonic post dictal freak out....

As far as the MRI Cat scan EEG.... They have found my seizures on EEGS...or should I say 'abnormal readings' every EEG Ive ever had...3 second spikes? (That mean anything to anyone? I need to read up more) and back in 1991 when I was 15 they found a lesion on the right frontal lobe of my brain that they said could have been some sort of inherited thingy...since several of my family members who have epilepsy as well have had the same lesion thing...pretty weird.

Also, I was going to ask you Kass, are you not on Keppra anymore?

And Dollface, welcome to the board...

<{POST_SNAPBACK}>

My doc tells me that I have to do the 5 day EEG in the hospital, and he has to take me off lamictal first.  I am nervous to be off lamictal and start getting really bad seizures, even if it is in the hospital.  Am I nuts?  Wait, dont answer that, I already know I am! ;)

<{POST_SNAPBACK}>

Dollface - I just got finished with the whole EEG 5 days in the hospital ordeal.  I didn't have seizures for 3 days so they essentially took me off lamictal - I was so afraid of the seizures that I have as they are terrible and I've hurt myself in the past. 

So no you ARE NOT NUTS!  having a seizure is the same for us whether we're in a hospital or elsewhere - just in a hospital there are people who know how to respond and help us out. 

Link to comment
Share on other sites

Geez Kass!!! they had to lower mine due to agrression, it seems that if I get 1500 mg of Keppra a day a have the urge grab a baseball bat and beat anything that has testicles and a mouth ( not really, but close)

*blinks*

This is a problem?

Want a list?

*grin*

...Im at 750, and back to my old self again. Hopefully the rash was a fluke, but knowing your sensitvity....hmmmm...
Hmmm indeed. Im hoping hoping hoping...and glad youre no longer so...ah...violent *grin*

Kassiane

<{POST_SNAPBACK}>

I'm terrified of having more seizures (because I get the nice kind where my body gives out and I flop around for a few minutes, chop my tongue off, usually hit things with my head and end up in the hospital) and even more terrified of SUDEP.  The concept of SUDEP makes me nauseous, but I think that's more of my issues concerning death in general.

Lamictal is my saviour, so far.  800mg of the sickly sickly blue shield every day.  Sure, I'm completely dumb (can't do engineering anymore), my memory is completely shot, I have no emotions at all...but I have a hyper active sex drive and performance from it...so that totally makes up for the bad effects.  Last time I checked, Lamictal is wicked expensive, I'm just lucky I get mine for free with really great insurance.

You're probably going to have to do some experimenting to find the right cocktail.  It sucks, but that's the nature of the beast.

Link to comment
Share on other sites

Guest Notagain
I'm terrified of having more seizures (because I get the nice kind where my body gives out and I flop around for a few minutes, chop my tongue off, usually hit things with my head and end up in the hospital) and even more terrified of SUDEP.
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...